Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have had block for lower back pain and experiencing tingling feet and legs. Underlying cause?

Jul 2013
User rating for this question
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I have had a block for lower back pain one week ago and now experiencing tingling in my feet and lower legs could this be a side effect of the injections .The block was last friday and this started about five days laterdo you think these symptons will dissapear or is this a life long problem.
Is it possible the dr hit a nerve while doinf l 3-4-5 that could cause this problem
Posted Wed, 2 Oct 2013 in Back Pain
Answered by Dr. K. Naga Ravi Prasad 1 hour later
Brief Answer:
Might be due to Spinal injection.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

If you didn't had any amount of radicular symptoms (tingling & numbness) prior to the spinal injections, then they are possibly due to the injections. The injections are to be given around the nerve sheath by default but by chance if the needle enters the nerve sheath and the drug enters into the substance, it cause nerve irritation causing tingling sensations in legs.

Generally, these symptoms will settle down with time and no specific treatment is necessary. If the tingling sensation is unbearable Vitamin B2, B6 & B12 tablets taken as daily supplements will provide relief.

Hope I have addressed your query. Happy to help further.

Above answer was peer-reviewed by
Follow-up: Have had block for lower back pain and experiencing tingling feet and legs. Underlying cause? 1 hour later
Would I be experiencing pain on the top of one of my feet?

How long should it take for the symptoms to go away?
Answered by Dr. K. Naga Ravi Prasad 7 hours later
Brief Answer:
No, Its very unusual

Detailed Answer:
Hi, Nice to hear from you.

Its very uncommon and unusual to have pain (due to spinal injections) only in one foot that too on the top side. It implies that only that part of the nerve which supplies the top side of the foot is only involved. A detailed evaluation is needed to establish the cause.

Your symptoms may take any way around 4-6 weeks to resolve.

Hope I have justified your query. Good day
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor